Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 44, NWS St. Louis, MO

May 27, 2014Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at May 27, 2014, 3:52 AM CDT for Osage County, Missouri. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
May 27, 2014, 3:52 AM CDT (08:52 UTC)
Expired
May 28, 2014, 8:29 AM CDT
In force
29 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Osage County, MO

The radar

The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 10.81 ft at May 27, 2014, 4:00 AM CDT.

actionminormoderate5101505/2705/2805/29
Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

426 
WGUS43 KLSX 270852
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
352 AM CDT TUE MAY 27 2014

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Maries River near Westphalia affecting Osage County

.This Flood Warning is a result of rainfall on Monday...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-280852-
/O.NEW.KLSX.FL.W.0044.140527T0852Z-140528T1329Z/
/WPHM7.1.ER.140527T0727Z.140527T1200Z.140527T1329Z.NO/
352 AM CDT TUE MAY 27 2014

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Maries River near Westphalia
* until Wednesday morning.
* At  3:00 AM Tuesday the stage was 10.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact:  At 9.0 feet...County Road 610 begins flooding near the 
  Indian Creek bridge near this height.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/28  05/29  05/30  05/31  06/01

Maries River
  Westphalia      10.0   10.39       9.4    3.3    0.2    0.2    1.5

&&

LAT...LON 3827 9202 3827 9194 3846 9194 3850 9197
      3840 9205
1 follow-up statement
379 
WGUS83 KLSX 271340
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
840 AM CDT TUE MAY 27 2014

...The flood warning is cancelled for the following river in missouri...
 
          
              The Maries River near 

                 ...Westphalia

.This Flood Warning is a result of heavy rainfall the past 24
to 48 hours...


&&

MOC151-271410-
/O.CAN.KLSX.FL.W.0044.000000T0000Z-140528T1329Z/
/WPHM7.1.ER.140527T0727Z.140527T0931Z.140527T1122Z.NO/
840 AM CDT TUE MAY 27 2014

The Flood Warning is cancelled for
  the Maries River near Westphalia.
* At 8 AM Tuesday the stage was 8.4 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at  6:22 AM Tuesday.
* Forecast: The river will fall to near 3.2 feet by tomorrow morning.
* Impact: At 8.2 feet...The Sestak Slab bridge along the south 
  portion of County Road 521 near County Road 522 begins flooding.  
  This bridge flooded during the crest of 1/30/2013 of 9.76 feet.  
  It is 11.5 river miles upstream from the gage.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/28  05/29  05/30  05/31  06/01

Maries River
  Westphalia      10.0    8.37       3.2    0.5    0.2    0.6       


&&


LAT...LON 3827 9202 3827 9194 3846 9194 3850 9197
      3840 9205                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 27, 3:20 AM CDT, 32 minutes earlier.

Area forecast discussion, May 27, 3:20 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
320 AM CDT Tue May 27 2014

.SHORT TERM:  (Through Late This Afternoon)
Issued at 319 AM CDT Tue May 27 2014

Early this morning:  a cutoff storm system was twirling over the
northern TX panhandle where there was otherwise an upper level ridge
which was dominating the central CONUS.  Atmosphere was very moist
thru the column over our region based on 00z RAOBs with precipitable
water values around 1.5" for ILX and SGF.  In this type of
environment, it will take very little to get rain going, with small
areas of vorticity getting ejected from the cutoff storm helping to
generate SHRA over central MO, west-central IL, with another down in
northern AR moving into southern MO.  Temps where in the 60s, with
dewpoint depressions near zero, but ample amounts of cloudiness is
so far preventing much in the way of radiational fog.

Should see these small upper level disturbances continue to
propagate northeastward thru our region thru about early afternoon
with a decrease in this upper level support thereafter.  These
disturbances will be acting on an atmosphere that will likely be
little different than yesterday:  very weak CINH, moderate levels of
CAPE, a very moist column, and weak bulk layer shear.  This time of
year, the sun is also quick to add its influence, and so should see
rapid expansion in coverage during late morning and carryover into
early afternoon before what does develops is expected to very slowly
diminish and head off to the northeast.  Went likely PoPs as a
result for a good part of the central and southeast CWA, including
STL metro, southwest IL, and southeast MO, while maintaining chance
cat PoPs elsewhere.

With the abundant cloud cover in place and upstream, thanks to the
cutoff storm system, leaned a bit cooler today than persistence,
although acknowledge any short stretches of decent sunshine will
probably push the temps even higher.  The warmer MAV preferred,
which results in 80-85 for max temps.

TES

.LONG TERM:  (Tonight through Monday)
Issued at 319 AM CDT Tue May 27 2014

Little change to the forecast for the rest of the week into the
weekend.  The upper level low over northern Texas will drift
southeast to near the Texas/Louisiana border on the Gulf coast by
Thursday night.  Meanwhile, an upper ridge will build north into the
Upper Midwest which will form a hybrid rex/omega block with longwave
trofs to the west and east, and the low to the south.  Needless to
say, this is not a pattern which encourages rapid movement of
weather systems.  Precipitation should continue to be diurnally
driven with enhancement from vorticity maxima as they move through
the flow.  Coverage will likely be scattered to numerous during the
afternoon through Friday with some bleed over into the evening hours
before storms dissipate.  Used a blend of persistence and MOS
guidance for temperatures through the period.

Medium range guidance is hinting at a short reprieve in the
afternoon thunderstorm activity on Saturday as a surface ridge
builds across the Great Lakes.  Easterly flow from this high looks
to temporarily push drier air into the Mid-Mississippi Valley.
However, GFS and ECMWF both have a shortwave moving through the
eastern Plains, possibly entering western Missouri by 00Z Sunday, so
it's still very possible that storms could affect a good portion of
the CWFA (especially central and northeast MO) if the shortwave ends
up being a bit faster and the low levels don't dry out as much as
forecast.  South-southwest flow returns Sunday and persists Monday
as the longwave trof over the western CONUS begins moving eastward
forcing lee-side cyclogenesis.  Scattered afternoon and evening
thunderstorms will likely return as a result.

Carney

&&

.AVIATION:  (For the 06z TAFs through 06z Tuesday Night)
Issued at 1135 PM CDT Mon May 26 2014

Specifics for KCOU, KUIN: Some light fog is possible overnight if
winds become calm and skies clear out. Scattered thunderstorms are
expected to develop after 18z and dissipate with the loss of
daytime heating. The prevailing wind direction remains south or
southwest, but outflow boundaries from earlier convection may
temporarily alter the flow.

Specifics for KSTL, KSUS, KCPS: Areas of precipitation have moved
away from the St. Louis metro area terminals, but the additional
low-level moisture may contribute to overnight fog formation at
KSUS/KCPS, especially if any clearing occurs. T/Td spreads at KSTL
at TAF issuance were large enough to limit the expected fog
threat, but this will need to be monitored through the night.
Scattered thunderstorms are expected to develop after 18z and
dissipate with the loss of daytime heating. The prevailing wind
direction remains south or southwest, but outflow boundaries from
earlier convection may temporarily alter the flow.

Kanofsky

&&

.PRELIMINARY POINT TEMPS/POPS:
Saint Louis     84  68  85  68 /  60  40  60  30
Quincy          83  65  83  64 /  40  40  50  30
Columbia        82  65  82  66 /  40  40  50  30
Jefferson City  82  65  83  66 /  40  40  50  30
Salem           85  66  83  66 /  50  40  50  30
Farmington      82  64  82  64 /  60  40  50  30

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 26, 4:03 PM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT MON MAY 26 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
403 PM CDT MON MAY 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE SCATTERED ACROSS THE AREA THIS EVENING. A
FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF
HEAVY RAINS...GUSTY WINDS...AND POSSIBLY SOME VERY SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH
SUNDAY ACROSS PORTIONS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY HAIL...STRONG WINDS...OR RAINFALLS
OF AN INCH OR MORE.

TRUETT

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.